Algebraic & Geometric Topology

The Morava $K$–theory of $BO(q)$ and $MO(q)$

Nitu Kitchloo and W Stephen Wilson

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We give an easy proof that the Morava K–theories for BO(q) and MO(q) are in even degrees. Although this is a known result, it had followed from a difficult proof that BP(BO(q)) was Landweber flat. Landweber flatness follows from the even Morava K–theory. We go further and compute an explicit description of K(n)(BO(q)) and K(n)(MO(q)) and reconcile it with the purely algebraic construct from Landweber flatness.

Article information

Algebr. Geom. Topol., Volume 15, Number 5 (2015), 3047-3056.

Received: 12 November 2014
Revised: 2 February 2015
Accepted: 2 February 2015
First available in Project Euclid: 16 November 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 55R45: Homology and homotopy of $B$O and $B$U; Bott periodicity 55N15: $K$-theory [See also 19Lxx] {For algebraic $K$-theory, see 18F25, 19- XX}
Secondary: 55N20: Generalized (extraordinary) homology and cohomology theories 55N22: Bordism and cobordism theories, formal group laws [See also 14L05, 19L41, 57R75, 57R77, 57R85, 57R90]

Morava $K$—theory BO characteristic classes


Kitchloo, Nitu; Wilson, W Stephen. The Morava $K$–theory of $BO(q)$ and $MO(q)$. Algebr. Geom. Topol. 15 (2015), no. 5, 3047--3056. doi:10.2140/agt.2015.15.3049.

Export citation


  • N Kitchloo, G Laures, W,S Wilson, The Morava $K\!$–theory of spaces related to $\mathit{BO}$, Adv. Math. 189 (2004) 192–236
  • N Kitchloo, W,S Wilson, The $\mathit{ER}(n)$–cohomology of $\mathit{BO}(q)$ and real Johnson–Wilson orientations for vector bundles, Bull. London Soc. Math. 47 (2015) 835–847
  • A Kono, N Yagita, Brown–Peterson and ordinary cohomology theories of classifying spaces for compact Lie groups, Trans. Amer. Math. Soc. 339 (1993) 781–798
  • I Kriz, Morava $K\!$–theory of classifying spaces: Some calculations, Topology 36 (1997) 1247–1273
  • P,S Landweber, Homological properties of comodules over $M{\rm U}\sb\ast (M{\rm U})$ and BP$\sb\ast $(BP), Amer. J. Math. 98 (1976) 591–610
  • S,A Mitchell, S,B Priddy, A double coset formula for Levi subgroups and splitting $B{\rm GL}\sb n$, from: “Algebraic topology”, (G Carlsson, R,L Cohen, H,R Miller, D,C Ravenel, editors), Lecture Notes in Math. 1370, Springer, Berlin (1989) 325–334
  • D,C Ravenel, W,S Wilson, N Yagita, Brown–Peterson cohomology from Morava $K\!$–theory, $K\!$–Theory 15 (1998) 147–199
  • B Totaro, The Chow ring of a classifying space, from: “Algebraic $K\!$–theory”, (W Raskind, C Weibel, editors), Proc. Sympos. Pure Math. 67, Amer. Math. Soc. (1999) 249–281
  • W,S Wilson, The complex cobordism of $B{\rm O}\sb{n}$, J. London Math. Soc. 29 (1984) 352–366
  • N Yagita, Coniveau filtration of cohomology of groups, Proc. Lond. Math. Soc. 101 (2010) 179–206